Nonsteroidal anti-inflammatory drugs (including naproxen) may rarely increase the risk for a heart attack or stroke. The risk may be greater if you have heart disease or increased risk for heart disease (for example, due to smoking, family history of heart disease, or conditions such as high blood pressure or diabetes), or with longer use. This drug should not be taken right before or after heart bypass surgery (CABG).This drug may infrequently cause serious (rarely fatal) bleeding from the stomach or intestines. This effect can occur without warning at any time while taking this drug. Older adults may be at higher risk for this effect.
Generic aleve works by temporarily blocking the body's production of naturally occurring chemicals called prostaglandins
Generic aleve belongs to a class of drugs known as Non-Steroidal Anti-Inflammatory Drugs, (NSAIDs), which work at the site of pain.
Naproxen is used to relieve pain from various conditions such as headaches, muscle aches, tendonitis, dental pain, and menstrual cramps.
It also reduces pain, swelling, and joint stiffness caused by arthritis, bursitis, and gout attacks. This medication is known as a nonsteroidal anti-inflammatory drug (NSAID). It works by blocking your body's production of certain natural substances that cause inflammation.
:If you are treating a chronic condition such as arthritis, ask your doctor about non-drug treatments and/or using other medications to treat your pain. See also Warning section.
Prostaglandins play a direct role in pain.
Naproxen sodium, 220 mg. Generic aleve contains 200 mg of naproxen and 20 mg of sodium (salt).
Take one tablet, caplet, gelcap, or capsule every 8 to 12 hours while symptoms last. For the first dose, you may take 2 tablets, caplets, gelcaps, or capsules within the first hour.
Do not exceed 2 tablets, caplets, gelcaps or capsules in any 8- to 12-hour period and do not exceed 3 tablets, caplets, gelcaps, or capsules in a 24-hour period. The smallest effective dose should be used. Drink a full glass of water with each dose.
Do not take longer than 10 consecutive days for pain or 3 days for fever, unless directed by a doctor.
SIDE EFFECTS :
minor pain of arthritis
pain from the common cold.
temporarily reduces fever.
This drug may make you dizzy or drowsy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely.
This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Limit alcohol and stop smoking. Consult your doctor or pharmacist for more information.
This medication may make you more sensitive to the sun. Avoid prolonged sun exposure, tanning booths, and sunlamps. Use a sunscreen and wear protective clothing when outdoors.
Some naproxen products contain salt (sodium). Tell your doctor if you are on a salt-restricted diet.
Nonsteroidal anti-inflammatory drugs (including naproxen) may rarely increase the risk for a heart attack or stroke.
This drug should not be taken right before or after heart bypass surgery (CABG).
This drug may infrequently cause serious (rarely fatal) bleeding from the stomach or intestines. This effect can occur without warning at any time while taking this drug. Older adults may be at higher risk for this effect.
Stop taking naproxen and get medical help right away if you notice any of these rare but serious side effects: black/tarry stools, persistent stomach/abdominal pain, vomit that looks like coffee grounds, chest/jaw/left arm pain, shortness of breath, unusual sweating, confusion, weakness on one side of the body, slurred speech, sudden vision changes.
Talk to your doctor or pharmacist about the benefits and risks of taking this drug.